Mississippi, 2014Flash Flooding and Damaging Winds in Mississippi, August 9 to 11, 2014
August 9 to 11, 2014 · NWS JAN · 17 events in 10 counties and zones
The combination of a strong upper disturbance and a weak surface front brought strong thunderstorms to the region. These storms produced a mix of thunderstorm wind damage and some isolated reports of flash flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $412,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a strong upper disturbance and a weak surface front brought strong thunderstorms to the region. These storms produced a mix of thunderstorm wind damage and some isolated reports of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 9, 9:31 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 9, 9:31 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT SAT AUG 9 2014
.UPDATE...VISIBLE IMAGERY INDICATING A CHAOTIC SKY OVER N MS THIS
MORNING IN ADVANCE OF CONVECTION OVER AR/W TN. WHILE WET MICROBURST
CHECKLIST IS ONLY INDICATING A RISK FOR THIS AFTERNOON...LOCAL WRF
AND TO SOME EXTENT THE HRRR IS INDICATING SOME MICROBURST POTENTIAL.
UPPED POPS TO LIKELY CATEGORY FOR EXPECTED INCREASED CCOVERAGE DUE TO
ABUNDANT BOUNDARY INTERACTION. ALSO...INTRODUCED A LIMITED CONFIDENCE
OF SEVERE IN THE HWO FOR THE WESTERN TWO THIRDS OF THE AREA./26/
&&
.AVIATION...VFR CONDITIONS PREVAIL THIS MORNING WITH TSRA COMPLEX
DEVELOPING NOW OVER CNTRL AR. SCT/NUM TSRA SHOULD DEVELOP SOUTHEAST
LATE MORNING THROUGH THE AFTERNOON WITH PERIODIC MVFR AND BRIEF IFR
POSSIBLE IF SITE IS DIRECTLY IMPACTED. VCTS TAF WORDING WORKS FOR NOW
AND WILL AMEND AS NEEDED WHEN CONFIDENCE IN DIRECT IMPACT INCREASES.
WINDS WILL BE W TO WNW GENERALLY LESS THEN 10 KT. WINDS COULD MORE
GUSTY /UP TO 30-40 KT/ IF INVOF STRONGER TSRA. /ALLEN/
&&
.PREV DISCUSSION... /ISSUED 502 AM CDT SAT AUG 9 2014/
DISCUSSION...
ON THE SYNOPTIC SCALE THIS WEEKEND...THE ARKLAMISS WILL BE NEAR THE
INTERFACE OF ACTIVE WESTERLIES TO THE NORTH AND A HOT SUBTROPICAL
RIDGE CENTERED TO THE WEST. THIS WILL TRANSLATE TO HOT AND HUMID
SENSIBLE WEATHER WITH GREATER CHANCES FOR MAINLY DIURNAL SHOWER/TSTM
ACTIVITY AS THE PATTERN BEGINS TO AMPLIFY AND ALLOWS A FRONTAL
BOUNDARY TO HAVE MORE INFLUENCE. WITH THAT SAID...FORECAST
CONFIDENCE IS LOWER THAN USUAL TODAY REGARDING CONVECTIVE EVOLUTION
AND POSSIBLE MITIGATING EFFECTS ON HEAT STRESS.
CONVECTIVE CLOUD DEBRIS OVER AR IS CIRCULATING AROUND THE RIDGE
CENTER AND COULD HELP TO PROVIDE SOME DIFFERENTIAL HEATING LATER
THIS MORNING FOR CONVECTIVE INITIATION. WRF/HRRR GUIDANCE ARE IN
CONSIDERABLE DISAGREEMENT OVER HOW THINGS WILL PLAY OUT...AND NONE
OF THE MODELS SEEM TO HAVE A GOOD HANDLE ON THE CURRENT SCENARIO.
BASED ON THE LATEST TRENDS...WILL PLAN TO FOLLOW THE IDEA OF
CONVECTION DEVELOPING EARLIER OVER THE UPPER DELTA REGION INTO NORTH
CENTRAL MS...WITH MULT-CELL STORM CLUSTERS/SEGMENTS INCREASING IN
COVERAGE THE AFTERNOON. UPPER LEVEL WINDS ARE LIGHT AND IT IS HARD
TO IMAGINE THE STORMS GETTING VERY ORGANIZED...BUT SHOULD BE ENOUGH
LOW-MID LEVEL FLOW AND OUTFLOW DEVELOPMENT TO ALLOW STORMS TO
PROGRESS SOUTHWARD AS WE GO THROUGH THE AFTERNOON. MOREOVER...LOW
LEVEL FLOW/THETA-E ADVECTION MAY ALLOW STORMS TO BACK-BUILD MORE
THAN FORECAST. THIS COULD SLOW THE OVERALL SYSTEM SPEED AND INCREASE
THE HEAVY RAIN POTENTIAL. IN ANY CASE...STEEP LOW-MID LEVEL LAPSE
RATES WITH VERTICAL TOTALS ~27 WILL SUPPORT A FEW STRONG TO SEVERE
STORMS ESPECIALLY WHERE THE CONVECTION IS MORE DELAYED.
EVEN WITH EARLIER CONVECTIVE DEVELOPMENT TODAY...THE FORECAST
TEMP/DEWPOINT COMBINATIONS YIELD HEAT INDICES NEAR 100-102 DEG F AT
MOST PLACES. WHILE THIS IS A LITTLE LOW FOR MENTION IN THE HAZARD
PRODUCTS...WE EXPECT GREATER HEAT STRESS TO RETURN SUNDAY SO WOULD
RATHER KEEP CONTINUITY AND LEAVE IT GOING FOR TODAY. EXPECT
CONVECTION TO DIMINISH THIS EVENING AS THE SUBTROPICAL RIDGE REMAINS
THE PRIMARY SYNOPTIC SCALE INFLUENCE FOR THE ARKLAMISS. ANOTHER
ROUND OF STORMS IS EXPECTED SUNDAY...BUT THERE HAS BEEN A TREND IN
THE GUIDANCE FOR THIS ACTIVITY TO BE MORE FOCUSED OVER SOUTHERN
PORTIONS OF THE AREA. SIMILAR THERMODYNAMIC PARAMETERS TO SATURDAY
WILL SUPPORT A FEW STRONG TO SEVERE STORMS ONCE AGAIN. /EC/
FOR THE MED RANGE/LONG TERM (MON-SAT)...THE FORECAST FOCUS WILL BE ON
THE ACTIVE CONVECTIVE PERIOD FOR MON/MON NGT AS THE REGION
UNDERGOES A PATTERN CHANGE. BY MID WEEK...LOOK FOR A MORE QUIET
REGIME WITH LOWER HUMIDITY BEFORE WARMER CONDITIONS RETURN BY NEXT
WEEKEND.
THE EVOLVING NW FLOW PATTERN FOR THE UPCOMING WEEK LOOKS TO BRING
SOLID PRECIP CHANCES TO THE AREA FOR MON INTO MON NGT. THIS WILL BE
AS DEEP MOISTURE POOLS IN ADVANCE OF A WEAK SFC FRONT AND AHEAD OF
AN AMPLIFYING LONG WAVE TROUGH THAT WILL SETUP ACROSS THE EASTERN
CONUS THIS WEEK. SPECIFICS ON STORM TIMING REMAINS A CHALLENGE AS
MODEL DIFFERENCES EXIST. THE NAM/EURO DEVELOP ACTIVITY EARLIER ON
MON AND CONTINUE SOME SORT OF PRECIP INTO THE NIGHT. THE GFS DELAYS
INITIATION UNTIL THE AFTERNOON WITH ACTIVITY LINGERING INTO MON NGT.
THE MAIN ISSUE WITH THE DIFFERENCE SCENARIOS IS THE IMPACT ON HIGH
TEMPS AND ULTIMATELY INSTABILITY. THE NAM/EURO HAVE MUCH LESS HOT
CONDITIONS WITH READINGS AROUND 90 FORECAST FOR HIGHS. THE GFS IS
THE HOTTER SOLUTION WITH 94-96. WITH SOME LINGERING EFFECTS OF THE
RIDGE IN PLACE...I WILL LEAN MORE TOWARD THE GFS. THIS WILL RESULT
IN A BETTER CHANCE FOR STRONG/SVR STORMS AS STRONGER SFC HEATING
WILL RESULT IN HIGHER INSTABILITY. EVEN AS SOME CONFIDENCE EXISTS IN
POTENTIAL FOR MON...WILL HOLD OFF ON ADDING GRAPHICS OR TEXT IN THE
HWO AS THERE REMAINS STILL ENOUGH UNCERTAINTY TO JUMP ON THIS FOR
DAY 3.
THE NW FLOW PATTERN WILL REALLY TAKE HOLD OF THE REGION BY TUE WITH
ALL MODELS SHOWING A WELL DEFINED MID LEVEL DRY PUSH MOVING SOUTH
INTO THE AREA. THIS WILL SERVE TO HELP THE WEAK SFC FRONT TO MAY
HEADWAY WELL INTO THE CWA ON TUE...THEN BRING SOME DRIER LOW LEVEL
AIR IN ITS WAKE. PRECIP ACTIVITY ON TUE WILL MAINLY BE CONFINED TO
THE SOUTH HALF AND MOST LIKELY EARLY IN THE DAY PERIOD. AS WE GO
INTO AND THROUGH MID/LATE WEEK...THE NW FLOW PATTERN WILL RELAX AND
RIDING LOOKS TO BUILD OVER THE LOWER MS RIVER VALLY INTO THE
WEEKEND. THIS SHOULD SUPPORT SOME NEAR NORMAL OR SLIGHTLY BELOW
NORMAL HIGHS FOR WED/THU ALONG WITH LESS HUMID READINGS. BY
FRI/SAT...A RETURN TO MORE NORMAL CONDITIONS ARE EXPECTED. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 93 74 94 74 / 63 34 48 32
MERIDIAN 94 73 93 73 / 70 39 44 29
VICKSBURG 93 74 93 73 / 65 27 49 24
HATTIESBURG 95 75 94 75 / 59 33 63 34
NATCHEZ 92 74 92 75 / 58 29 54 20
GREENVILLE 90 74 94 75 / 70 24 43 30
GREENWOOD 91 73 94 74 / 70 25 39 28
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 9, 8:22 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
922 AM CDT SAT AUG 9 2014
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>037-
040>044-047>050-053>056-059>066-072>074-101430-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
922 AM CDT SAT AUG 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY
EXCESSIVE HEAT
RISK...LIMITED
TIMING...TODAY
A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE LATE MORNING THROUGH
THE AFTERNOON HOURS FOR NORTHEAST LOUISIANA...WEST MISSISSIPPI...AND
PORTIONS OF CENTRAL MISSISSIPPI. WIND GUSTS OF 60 MPH AND SOME SMALL
HAIL COULD BE POSSIBLE WITH THIS ACTIVITY.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
ANOTHER AFTERNOON OF MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105
DEGREES IS EXPECTED TODAY OUTSIDE OF SHOWER AND STORM ACTIVITY. THE
PEAK TIME FOR THIS WOULD BE FROM MIDDAY THROUGH THE AFTERNOON HOURS.
RESIDENTS ARE ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF
WORKING OUTSIDE IN THESE CONDITIONS.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES
FOR THE ENTIRE OUTLOOK AREA ON SUNDAY AND MONDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.
MSZ028>033-038-039-045-046-051-052-057-058-101430-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-
922 AM CDT SAT AUG 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
EXCESSIVE HEAT
RISK...LIMITED
TIMING...TODAY
ANOTHER AFTERNOON OF MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105
DEGREES IS EXPECTED TODAY. THE PEAK TIME FOR THIS WOULD BE FROM
MIDDAY THROUGH THE AFTERNOON HOURS. RESIDENTS ARE ADVISED TO STAY
HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE
CONDITIONS.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES
FOR THE ENTIRE OUTLOOK AREA ON SUNDAY AND MONDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.
ALLEN
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
DEGREES FOR 5 CONSECUTIVE DAYS.
HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT
INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE
DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT
INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE
DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
DAYS.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Aug 9, 6:21 AM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
721 AM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 1 N GREENVILLE 33.40N 91.05W
08/08/2014 WASHINGTON MS BROADCAST MEDIA
TREES WERE DOWNED ALONG HAVANA ST
&&
DLSpecial weather statement, Aug 9, 10:38 AM CST, 1 hour 7 minutes before
MSZ029-032-091710-
WEBSTER MS-CHOCTAW MS-
1138 AM CDT SAT AUG 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1138 AM CDT SAT AUG 9 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF EUPORA AT 1139 AM
CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTH CENTRAL CHOCTAW AND SOUTHWESTERN WEBSTER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3363 8924 3354 8922 3352 8923 3352 8927
3346 8938 3346 8943 3348 8950 3354 8951
3364 8947
TIME...MOT...LOC 1639Z 282DEG 13KT 3355 8939
JASpecial weather statement, Aug 9, 11:10 AM CST, 35 minutes before
LAZ016-025-MSZ047-091740-
WARREN MS-TENSAS LA-MADISON LA-
1210 PM CDT SAT AUG 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1210 PM CDT SAT AUG 9 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF AFTON AT 1210 PM
CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN WARREN COUNTY...AND SOUTHERN MADISON AND
EXTREME NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3240 9101 3218 9105 3224 9139 3242 9136
TIME...MOT...LOC 1710Z 278DEG 11KT 3232 9127
GRG
Special weather statement, Aug 9, 11:21 AM CST, 24 minutes before
MSZ046-091750-
KEMPER MS-
1221 PM CDT SAT AUG 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1221 PM CDT SAT AUG 9 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER OAK GROVE AT 1221 PM CDT...
MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHEASTERN KEMPER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3278 8836 3272 8836 3272 8837 3265 8837
3265 8838 3258 8838 3261 8867 3279 8866
3280 8835
TIME...MOT...LOC 1721Z 271DEG 21KT 3269 8855
GRGSpecial weather statement, Aug 9, 11:25 AM CST, 20 minutes before
MSZ052-091755-
LAUDERDALE MS-
1225 PM CDT SAT AUG 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1225 PM CDT SAT AUG 9 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER NELLIEBURG AT 1226 PM CDT...
MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3246 8851 3223 8859 3228 8891 3249 8886
TIME...MOT...LOC 1726Z 290DEG 6KT 3237 8879
GRG
Special weather statement, Aug 9, 11:39 AM CST, 6 minutes before
LAZ016-025-MSZ047-091810-
WARREN MS-TENSAS LA-MADISON LA-
1239 PM CDT SAT AUG 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT SAT AUG 9 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES EAST OF
VICKSBURG WEST TO AFTON LOUISIANA AT 1239 PM CDT...MOVING SOUTH
AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHERN WARREN COUNTY...AND SOUTHEASTERN MADISON AND
NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3235 9102 3245 9076 3230 9070 3221 9074
3218 9079 3216 9078 3215 9081 3216 9085
3214 9085 3210 9096 3209 9099 3212 9103
3207 9109 3208 9114 3205 9116 3204 9122
3228 9134
TIME...MOT...LOC 1739Z 338DEG 7KT 3233 9081 3227 9099
3222 9120
JAEvent by event
11 thunderstorm wind, 5 flash flood, 1 strong wind. Local standard time, as filed.
Strong Wind, Warren
- When
- August 9, 11:45 AM CST
- Where
- Warren forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.357, -90.852 (the zone’s center; the record gives no point)
A tree leaned on a power line in downtown Vicksburg.
Thunderstorm Wind, Oktibbeha
- When
- August 9, 12:05 PM CST
- Where
- Oktibbeha County, 2.41 mi WNW of Starkville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 33.480, -88.870
Power lines were down along Babylon Road.
Thunderstorm Wind, Madison
- When
- August 9, 12:35 PM CST
- Where
- Madison County, 2.15 mi NNE of Stokes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.630, -90.210
A tree was down on Mount Elam Road.
Thunderstorm Wind, Hinds
- When
- August 9, 12:45 PM CST
- Where
- Hinds County, 0.69 mi N of Clinton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.340, -90.330
Strong winds snapped off the top of a tree.
Thunderstorm Wind, Hinds
- When
- August 9, 1:00 PM CST
- Where
- Hinds County, 0.58 mi W of West Jackson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $70,000
- Reported by
- Law Enforcement
- Coordinates
- 32.320, -90.210
Multiple utility lines were down in Jackson.
Thunderstorm Wind, Rankin
- When
- August 9, 1:00 PM CST
- Where
- Rankin County, 0.69 mi S of Langford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.340, -89.970
Trees were down along Chartres Street in the Bourgeois Subdivision.
Flash Flood, Hinds
- When
- August 9, 2:00 PM CST to 2:30 PM CST
- Where
- Hinds County, 0.88 mi SSE of West Jackson to 2.26 mi S of West Jackson
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 32.309, -90.192
Water covered portions of Monument Street as well as parts of Gallatin.
Thunderstorm Wind, Simpson
- When
- August 9, 2:19 PM CST
- Where
- Simpson County, 1.81 mi SW of Merit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.900, -89.940
A tree was down on Highway 43 North between Mendenhall and Pinola.
Thunderstorm Wind, Covington
- When
- August 9, 3:05 PM CST
- Where
- Covington County, 3.6 mi NE of Gandsi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.600, -89.450
A tree was blown down near the intersection of Highway 535 and Highway 588.
Thunderstorm Wind, Rankin
- When
- August 10, 3:40 PM CST
- Where
- Rankin County, 0.91 mi NW of Star
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.110, -90.060
Power lines were down across all lanes of Highway 49 near Braddy Road. In addition thirteen pine trees were snapped or uprooted at a property in the area.
Thunderstorm Wind, Yazoo
- When
- August 10, 4:34 PM CST
- Where
- Yazoo County, 2.38 mi SSE of Yazoo City Barrier A
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.840, -90.380
Trees were down on Judkins Road, Honeycutt Road, and Myrleville Road.
Flash Flood, Yazoo
- When
- August 10, 4:58 PM CST to 6:00 PM CST
- Where
- Yazoo County, 0.91 mi ESE of Yazoo City to 0.55 mi E of Yazoo City Barrier A
- Cause
- Heavy Rain
- Property damage
- $80,000
- Reported by
- Emergency Manager
- Coordinates
- 32.844, -90.406
Most of the downtown streets were under water with major street flooding.
Thunderstorm Wind, Madison
- When
- August 10, 5:10 PM CST
- Where
- Madison County, 1.35 mi WNW of Ballard
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.610, -90.100
Scattered trees were down across the county, specifically on Highway 16, Stokes Road, Robinson Road, and Virlilia Road.
Flash Flood, Hinds
- When
- August 10, 6:00 PM CST to 7:45 PM CST
- Where
- Hinds County, 2.58 mi SSE of West Jackson to 0.29 mi SSW of West Jackson
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 32.289, -90.176
Water covered the roads at State Street, Woodrow Wilson, Riverside, Peachtree, Northside Drive, Laurel Street, St. Mary, Garvin, and McWillie. Cars were stuck in water at State and Woodrow Wilson streets.
Flash Flood, Bolivar
- When
- August 11, 8:34 AM CST to 9:30 AM CST
- Where
- Bolivar County, 0.69 mi S of Cleveland to 0.79 mi SSE of Cleveland
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.740, -90.730
Locally heavy rainfall caused some streets to flood in Cleveland.
Thunderstorm Wind, Adams
- When
- August 11, 3:20 PM CST
- Where
- Adams County, 5 mi SSE of Natchez
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 31.503, -91.368
A tree was blown down across Beau Pre Road.
Flash Flood, Adams
- When
- August 11, 3:30 PM CST to 4:10 PM CST
- Where
- Adams County, 2.42 mi NE of Linwood to 2.43 mi NE of Linwood
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 31.523, -91.389
Flooding occurred along Jeff Davis Blvd.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in South Carolina, August 9 to 10, 20142 deaths · $1.9 million · 7 events
- Hail and Damaging Winds in Nebraska, August 9 to 10, 2014$4.5 million · 2.75 in hail · 13 events
- Hail and Damaging Winds in Kansas, August 9 to 10, 2014$4.0 million · 2.75 in hail · 15 events
- Flash Flood and Hail in Nebraska, August 9, 2014$15,000 · 2.75 in hail · 21 events
- Flash Flood in Georgia, August 9 to 10, 2014$30,000 · 1 event
- Flooding in North Carolina, August 9, 2014$20,000 · 8 events
- Flash Flooding and Heavy Rain in South Carolina, August 9, 2014$18,000 · 4 events
- Flash Flooding in West Virginia, August 9, 2014$15,000 · 2 events
- Hail and Damaging Winds in Kansas, August 9, 20141 in hail · 9 events
- Tornadoes and Hail in Kansas, August 9, 2014EF0 · 7 events
- Tornado and Flash Flooding in South Dakota, August 9, 2014EF0 · 6 events
- Flash Flood and Hail in South Dakota, August 9, 20141 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534967, 534968, 534969, 534970, 534971, 534972, 534973, 534976, 534979, 534980, 534982, 534983, 534984, 534985, 534989, 534990, 534991.